MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3543751 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
11/20/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right capsular contracture; baker grade iii.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 57-year-old caucasian female patient underwent primary breast augmentation with 375cc mentor memorygel breast implant on both sides and experienced left side breast implant rupture, and right side capsular contracture; baker grade iii postoperatively.As a result, the patient underwent bilateral replacement surgery with catalog number 3503751bc; serial number (b)(6) on the left side, and with catalog number 3503751bc; serial number (b)(6) on the right side on (b)(6) 2025.This medwatch report is for the patient¿s right-sided device.
Additional Manufacturer Narrative
On march 31, 2025, the mentor failure analysis lab received the device for evaluation.On april 7, 2025, device evaluation was completed as follows: mentor conducted a visual inspection of the returned device.Visual analysis of the returned device revealed that the sx mpp gel 375cc breast implant had parallel lines of shell wear on the anterior aspect.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).